MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RF FSO CER ACET COMP 56MM; PRSTHSS, HP, SMI-CNSTRIND, UNCMNTED, MTL/PLYMR,PROS

SMITH & NEPHEW, INC. RF FSO CER ACET COMP 56MM; PRSTHSS, HP, SMI-CNSTRIND, UNCMNTED, MTL/PLYMR,PROS
Model Number 71332056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a ho size 8 anthology stem put in with the old reflection ceramic system cup since 9 year ago.The patient had some pain over the last few months but then presented with acute pain.X-rays were taken and possibly bloods run and revision surgery was performed.The ceramic liner was broken and that was the reason for revision.When they opened up the liner was in 3-4 small pieces and the rest had disintegrated! there was a large amount of black fluid around all the prosthesis.
 
Additional Manufacturer Narrative
It was reported that patient had a revision surgery performed due to pain.During surgery, the ceramic liner was found broken.There was a large amount of black fluid around all the prosthesis.The affected complaint devices, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.However, pictures were provided and confirmed the stated failure.As device information was not made available, device history record and complaint history review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.A clinical analysis noted that x-rays and photos of the explanted devices and fluid have been reviewed and confirmed the reported event.No additional medical documents were received for investigation.Therefore no further medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.The revision occured approximately 9 years post implantation.Some potential causes of the reported event could include but are not limited to traumatic injury, joint tightness or patient conditions.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
RF FSO CER ACET COMP 56MM
Common Device Name
PRSTHSS, HP, SMI-CNSTRIND, UNCMNTED, MTL/PLYMR,PROS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9855874
Report Number1020279-2020-00931
Device Sequence Number2533389
Product Code MBL
UDI-Device Identifier00885556021316
UDI-Public00885556021316
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71332056
Device Catalogue Number71332056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date11/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;